Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Sexual side effects? Maybe some help

Posted by Elizabeth on July 26, 1999, at 16:24:52

In reply to Re: Sexual side effects? Maybe some help, posted by Roo on July 26, 1999, at 9:56:34

> > Cyproheptadine, or "Periactin (TM)" for short! :-) That's pretty sedating, isn't it? I've never heard of anyone who was able to stay awake to appreciate the effects!
> It's the one that's worked best--but still not much of a solution,
> b/c spontaneity is pretty key for me. Also I'm much
> more of a morning/afternoon person, sex-wise. Nightime is my
> least favorite time. These might seem like petty or
> picky complaints, but I want to find something that seems to go
> well with my overall nature, spontaneous morning person.

I understand - if you're trying to make sex better, you don't want to have side effects (wrong time of day for you, lack of spontaneity) that will make it worse!

> Well, maybe I just didn't do it right. The purpose at the time was to try Wellbutrin as a new AD. I was on prozac, so I was tapering on prozac while adding the wellbutrin, then just wellbutrin. I still got the sexual side effects from the prozac
> after a month and a half off of it. In other words, I didn't lose the effect until it was totally and completely out of my system, regardless of the wellbutrin.

I guess it just wasn't the right solution for you. Maybe you metabolize it differently than most people do? (Always my favorite rationalization whenever anything odd and unexplained happens!)

> > Haven't heard of anyone having much luck with this one.
> Yeah, which is confusing b/c you see all these studies where it supposedly completely
> reversed sexual side effects for people on SSRI's in 80% of the cases...
> It took a month though 120 mg's 2 times a day. I probably have never
> experimented with it consistently enough to have given it a fair trial.

Yeah, it'd be nice to have something you could just take when you needed it.

> I swear wellbutrin and serzone made my depression worse.
> I felt really anxious and irritable on them both.
> Again, maybe I should have given them more time, but I was
> just completely miserable on them and couldn't stand much
> more than a month.

Well, I tried them both, and while Serzone didn't give me this problem (feeling even worse than I already did), Wellbutrin did. I gave it a long enough trial to know that the side effects weren't going to go away.

> I've kind of had to make it my job b/c it seems like
> i know more than the general practicioners I've been
> seeing. I see a pharmacologist next monday, and I'm
> really looking forward to dealing with a specialist in
> these issues. I feel hopeful, overall.

Let us know if you learn anything interesting!

> > Yup. Sound familiar?
> Has anything worked for you?

I meant that the "try things randomly until you find what works" thing should sound familiar because that's how you find the antidepressant that's right for you in the first place.

> > I think it's of interest to many people!
> Good, good :-) I just feel like such a whiner...

It's a subject that could make anyone whine!

> > I did ask my pdoc about this, and he brought in a list of things, which I don't have because we both forgot to xerox it as we'd planned.
> Well if you ever get a chance, share the knowledge :-)

I will.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:9063